Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 29, 2003, 3:41 PM EDT for Grady County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 29, 2003, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Grady County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723 WUUS52 KTAE 291941 SVRTLH GAC131-292015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT TUE JUL 29 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN SOUTHWEST GEORGIA * UNTIL 415 PM EDT * AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES WEST OF NICKLEVILLE...OR ABOUT 12 MILES SOUTHEAST OF BAINBRIDGE...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... NICKLEVILLE...WHIGHAM... RENO... CAIRO... BEACHTON...MONCRIEF... LAT...LON 3096 8436 3070 8436 3070 8409 3089 8407 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:21 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 29, 2:21 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1255 PM EDT TUE JUL 29 2003 .SYNOPSIS...WATER VAPOR/H5 COMPOSITE SHOWS S/WAVE TROUGH AXIS FROM NEW ENGLAND TO TN VALLEY. ANOTHER TROUGH WAS BEGINNING TO ENTER ND FROM CANADA. UPPER RIDGE IS CENTERED OVER NV. CLOSER TO HOME...A WEAK RIDGE ALOFT DOMINATES. THE SURFACE ANALYSIS DEPICTS A WAVY FRONT FROM NC THRU TN TO OK W/ SEVERAL WEAK LOWS ALONG ITS LENGTH. A WEAK HIGH PRESSURE RIDGE EXTENDS FROM GOMEX ACROSS CNTRL FL PENINSULA & INTO WRN ATLANTIC. GOOD THERMODYNAMICS (CAPES 4000 J/KG & LIS TO -8) ALONG W/ GULF SEA BREEZE CONVERGENCE TRIGGERING SCATTERED TSTMS OVER WRN HALF OF CWFA. THUS FAR NO SEVERE WX...BUT CANNOT RULE OUT SOME STRONG TSTMS THIS AFTN. TEMPS IN MID-UPPER 80S COMBINED W/ DEW POINTS IN 70S MAKING IT FEEL 10 DEGREES WARMER. PREVAILING WINDS WERE SWLY LESS THAN 10 KTS. .SHORT TERM...MODELS FAIRLY CONSISTENT W/ MID/UPPER RIDGE STATIONARY W OF ROCKIES WHILE A SIG MID/UPPER LOW DROPS SLOWLY SEWD FROM SRN CANADA INTO THE UPPER MIDWEST. THIS FEATURE WILL AMPLIFY THE TROUGH OVER THE ERN HALF OF CONUS. THE SURFACE FRONT EXTENDING FROM THE SRN PLAINS TO MID-ATLANTIC WILL REMAIN NEARLY STATIONARY AS LOW PRESSURE WAVES AIDED BY DISTURBANCES ALOFT PROPAGATE ALONG THE BOUNDARY. HENCE...MODELS KEEP THE MAJORITY OF THE LIFT INVOF THE FRONT. THE MEAN 1000-700 MB FLOW WILL REMAIN SWLY 10 KTS (SEA BREEZE REGIME 4) EACH DAY. BOTH ETA/GFS SIMILAR W/ MODEL SOUNDING PWATS AVERAGING TWO INCHES & UNMODIFIED CAPES FROM 2500-3000 J/KG WHICH ARE SLIGHTLY ABOVE CLIMO NUMBERS. HENCE...WILL FORECAST HIGH CHANCE POPS EACH AFTN...DECREASING TO SLIGHT CHANCE/LOW CHANCE DURING THE EVENING...WHICH ARE IN LINE W/ AVERAGE MOS NUMBERS. TEMPS TO AVERAGE NEAR SEASONAL NORMALS W/ HIGHS UPPER 80S COAST TO LOWER 90S INLAND & LOWS IN LOWER-MID 70S. .MARINE...NO HIGHLIGHTS AS LIGHT SWLY WINDS & LOW SEAS WILL PERSIST THRU THE WEEKEND. .FIRE WEATHER...NO REQUIREMENTS. .EXTENDED (SAT-TUE)...LATEST GFS PROGS MID/UPPER TROUGH TO ADVANCE SLOWLY EWD TOWARD E COAST THEN STALL/AMPLIFY AS LOW OVER QUEBEC SAGS SWD INVOF LAKE ONTARIO ON TUE. THIS SOLUTION PROMISES A RARE EVENT FOR EARLY AUGUST...A COLD FRONTAL PASSAGE THE FRONT IS PROGGED TO EDGE INTO OUR NW ZONES TUE AFTN & THRU THE CWFA WED MORNING. WILL NOT JUMP ON THIS SCENARIO JUST YET. HAVE ACCEPTED CLIMO POPS THRU MON...FOLLOWED BY A SLIGHT DECREASE ON TUE. TEMPS WILL AVERAGE SLIGHTLY ABOVE NORMALS. .PRELIMINARY POINT TEMPS/POPS... TLH 72 90 72 90/ 20 50 30 50 PFN 78 89 78 88/ 20 50 30 50 DHN 73 89 73 89/ 20 50 30 50 ABY 73 90 72 89/ 20 50 30 50 VLD 73 90 72 91/ 20 50 30 50 CTY 72 88 72 89/ 20 50 30 50 .TLH WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. MAJ
Hazardous weather outlook, Jul 29, 6:00 AM EDT, 9 hours 41 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131- 142>148-155>161-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT TUE JUL 29 2003 .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BUT ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER...A FEW STRONG THUNDERSTORMS WILL DEVELOP AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY IN ASSOCIATION WITH THE SEA BREEZE. THUNDERSTORMS MAY BECOME MORE NUMEROUS TOWARD THE END OF THE WEEK AND INTO THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH AND STALLS OVER SOUTH GEORGIA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. .RIP CURRENTS... THERE IS A LOW RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE FLORIDA PANHANDLE BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
In the hours before
Special weather statement, Jul 29, 3:15 PM EDT, 26 minutes before
FLZ017-291930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT TUE JUL 29 2003 ...STRONG THUNDERSTORMS MOVING THROUGH LEON COUNTY... TALLAHASSEE WILL EXPERIENCE MODERATE TO STRONG STORMS OVER THE NEXT ONE HOUR. HEAVY RAIN OF AROUND ONE INCH... GUSTY WINDS TO 35 MPH AND DANGEROUS LIGHTNING WILL BE POSSIBLE. SOME PONDING OFF WATER ON ROADWAYS WILL BE SEEN. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 29 min |
| Jul 29, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks | 32 min |
| Jul 29, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.